MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby0322 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reby0322) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that during the process of obtaining blood from the catheter, the ward nurse while trying to aspirate blood from the catheter with the white hub, there was no blood flow, as well as unable to flush the lumen.Attempt was made to unblock the catheter by using the ¿push and withdraw¿ techniques of trying to unblock the catheter with 10mls luer lock syringe, however, was unsuccessful.The staff then tried using a 5mls luer lock syringe (as in the same manner), tried to unblock ¿ only managed to flush in 1ml.There was no backflow and staff tried to flush the white lumen catheter, and the catheter broke.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged cvc was confirmed and the cause appeared to be use-related.The product returned for evaluation was one photograph which appeared to depict a portion of dual lumen hohn acute chronic catheter.The depicted portion included the white luer adapter, attached to a section of extension tubing.Usage residues appeared evident on the sample.The extension tubing exhibited a break proximal of the bifurcation.The break in the tubing appeared irregular.A 5ml syringe was attached to the luer adapter.The event description described an attempted clearance of a catheter occlusion using the ¿push and withdraw¿ method, which involves gentle attempts at infusion and aspiration through an occluded catheter.The description further indicates that a 5ml syringe was used during these attempts, as depicted in the submitted photograph.The event description and photographic evidence suggest that the catheter material failed during over-pressurization.The ifu provides the following guidance pertaining to the treatment of an occluded device: 5.Attempt clearing of the occlusion by using a gentle alternating irrigation and aspiration with 10ml or larger syringe (to avoid the excessive pressures that can be generated with smaller syringes) half-filled with saline.Warning: do not force fluids as catheter damage may result.If unsuccessful, a fibrinolytic agent such as urokinase can be used on the order of a physician following the drug manufacturer's instructions for use.6.Using a 10ml or larger syringe, gently instill the priming volume of a 5000 ¿/ml solution of urokinase.A gentle pull-push action should be used on the syringe plunger to maximize solution mixing within the catheter.Particular care should be taken not to force the clot from the catheter into the blood stream.Warning: occluded catheters may not accept all of solution.When resistance is felt, do not attempt to force the entire volume into the catheter a lot history review (lhr) of reby0322 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reby0322) have been reported from the same facility in singapore.

Brand Name
HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8947749
Report Number3006260740-2019-02552
Device Sequence Number18914289
Product Code LJS
UDI-Device Identifier00801741074462
UDI-Public(01)00801741074462
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0600730
Device Lot NumberREBY0322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1